Rivista di formazione e di aggiornamento professionale del pediatra e del medico di base, realizzata in collaborazione con l'Associazione Culturale Pediatri
M&B Pagine Elettroniche
Anticorpi anti-istone: è sempre lupus indotto da farmaci?
SODc Reumatologia, AOU Anna Meyer, Firenze
Indirizzo per corrispondenza: firstname.lastname@example.org
Anti-histone antibodies: does it always mean drug-induced lupus erythematosus?
Key words: Systemic lupus erythematosus, Drug-induced lupus erythematosus, Antiepileptic drugs
The paper describes the case of a South-American 14-year-old girl who presented with arthralgia, weakness and alopecia. As she was under antiepileptic treatment since she was 5 years of age, on suspicion of drug-induced lupus erythematosus (DILE) anti-histone antibodies were dosed and showed positive results. She presented with mild anaemia, leukopenia, hypocomplementemia, ANA, anti-dsDNA and LAC positivity. The antiepileptic therapy was initially modified and then, as no more crises were present, interrupted. Anyway, as a minor symptomatology, anaemia, leukopenia, hypocomplementemia, ANA and anti-dsDNA persisted, the diagnosis of idiopathic systemic lupus erythematosus (SLE) was made. After treatment with hydroxychloroquine and low dose prednisone the girl clinically improved and her laboratory data normalised. This case report is suggestive of the complexity in differentiating SLE and DILE and underlines the importance of a long and careful follow-up.
Vuoi citare questo contributo?